MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PERFORATOR CHUCK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

STRYKER INSTRUMENTS-KALAMAZOO PERFORATOR CHUCK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 5400210060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported three metal objects were observed in the patient's skull during a post-op scan following a procedure in which the device had been in use.The user facility reported a revision procedure was performed and 2 of the 3 metal objects were successfully retrieved.One object remains in place.There was no allegation of device failure during the initial procedure.No additional adverse consequences have been reported.
 
Additional Manufacturer Narrative
Follow-up report submitted to document device evaluation results.
 
Event or Problem Description

Brand Name
PERFORATOR CHUCK
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8946471
Report Number0001811755-2019-02869
Device Sequence Number14105760
Product Code HBB
UDI-Device Identifier04546540074515
UDI-Public04546540074515
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
041754
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5400210060
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1